Alert archive / Indiana / Beach Hazards Statements in 2016
Beach Hazards Statement 10, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 20, 2016, 3:29 AM CDT for Lake County, Porter County, Indiana. It took effect at Aug 20, 2016, 10:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2016, 3:29 AM CDT (08:29 UTC)
- In effect from
- Aug 20, 2016, 10:00 PM CDT
- Expired
- Aug 21, 2016, 10:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
968 WHUS43 KLOT 200829 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 329 AM CDT SAT AUG 20 2016 INZ002-201630- /O.NEW.KLOT.BH.S.0010.160821T0300Z-160822T0000Z/ PORTER- 329 AM CDT SAT AUG 20 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * LOCATION...NORTHWEST INDIANA BEACHES OF NORTHERN PORTER COUNTY. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BEACHLER
7 follow-up statements
434 WHUS43 KLOT 201615 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1115 AM CDT SAT AUG 20 2016 INZ002-210015- /O.CON.KLOT.BH.S.0010.160821T0300Z-160822T0000Z/ PORTER- 1115 AM CDT SAT AUG 20 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SUNDAY EVENING... * LOCATION...NORTHWEST INDIANA BEACHES OF NORTHERN PORTER COUNTY. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
556 WHUS43 KLOT 202030 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 330 PM CDT SAT AUG 20 2016 INZ001-210430- /O.EXA.KLOT.BH.S.0010.160821T0300Z-160822T0000Z/ LAKE IN- 330 PM CDT SAT AUG 20 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SUNDAY EVENING. * LOCATION...NORTHWEST INDIANA BEACHES OF LAKE COUNTY. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ002-210430- /O.CON.KLOT.BH.S.0010.160821T0300Z-160822T0000Z/ PORTER- 330 PM CDT SAT AUG 20 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SUNDAY EVENING... * LOCATION...NORTHWEST INDIANA BEACHES OF PORTER COUNTY. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BMD
702 WHUS43 KLOT 210215 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 915 PM CDT SAT AUG 20 2016 INZ001-002-211015- /O.CON.KLOT.BH.S.0010.160821T0300Z-160822T0000Z/ LAKE IN-PORTER- 915 PM CDT SAT AUG 20 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * LOCATION...NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BMD
904 WHUS43 KLOT 210804 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 304 AM CDT SUN AUG 21 2016 INZ001-002-211615- /O.CON.KLOT.BH.S.0010.000000T0000Z-160822T0000Z/ LAKE IN-PORTER- 304 AM CDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BEACHLER
795 WHUS43 KLOT 211512 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1012 AM CDT SUN AUG 21 2016 INZ001-002-212315- /O.CON.KLOT.BH.S.0010.000000T0000Z-160822T0000Z/ LAKE IN-PORTER- 1012 AM CDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
825 WHUS43 KLOT 212106 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 406 PM CDT SUN AUG 21 2016 INZ001-002-220300- /O.EXT.KLOT.BH.S.0010.000000T0000Z-160822T0300Z/ LAKE IN-PORTER- 406 PM CDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BMD
902 WHUS43 KLOT 220245 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 945 PM CDT SUN AUG 21 2016 INZ001-002-220345- /O.EXP.KLOT.BH.S.0010.000000T0000Z-160822T0300Z/ LAKE IN-PORTER- 945 PM CDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS EVENING... WINDS AND WAVES ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT. $$ BMD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 2:56 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 20, 2:56 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
256 AM CDT SAT AUG 20 2016
.SHORT TERM...
254 AM CDT
Through tonight...
The main forecast concerns continue to focus on the timing of
shower and thunderstorm activity today as a very dynamic storm
system impacts the Great Lakes region.
A broad and loosely organized frontal trough of low pressure is
in place over the Mississippi Valley, northeastward across the
upper Great Lakes. This will change today, however, as a rather
stout mid-level PV anomaly, currently over the Dakotas shifts
east-northeastward towards the upper Great Lakes later today.
This will lead to rapid intensification to the surface frontal
trough, ultimately resulting in a sub 998 MB low tonight over far
southern Ontario. As this surface low organizes today, expect an
attendant cold front to be driven eastward over northern Illinois
and northwestern Indiana into this afternoon.
Thus far overnight the storms have remained to our north and west.
The storms currently moving into western Illinois are being
driven by a second mid-level disturbance, which is currently
pushing over northern Missouri, per the latest water vapor
imagery. This disturbance is expected to shift northeastward
across northern Illinois through the morning, and this will allow
these storms to continue eastward over the area through mid to
late morning.
The question then becomes how much thunderstorm activity will
develop in the wake of this first period of storms? The cold front
is expected to shift into northeastern Illinois by early to mid
afternoon, so it appears the best window for the second round of
SCT storms will be from around noon through 3 PM. While not much
isolation is expected following this mornings activity, the
decent dynamics with the developing synoptic system may end up
compensating for the modest instability and allowing for at least
some SCT storms developing ahead of the front. This second area of
storms will be most favored over eastern Illinois and Northwest
Indiana. While some strong storms cannot be ruled out, it appears
that deep layer shear of 20-25 KT will result in less organized
storms and hence less of an overall severe threat. However, a few
isolated strong storms could produce some marginally severe wind
gusts. Heavy rainfall will can also be expected with these storms,
though the fast movement to the storms should limit overall
rainfall amounts.
The storms should end area-wide by late afternoon or early this
evening.
KJB
&&
.LONG TERM...
317 PM CDT
Saturday through Friday...
Guidance is much more consistent with what will happen Saturday. A
surface low will form along the cold front over Lake Michigan. It
will rapidly deepen as it shifts northeast. Expecting showers and
storms to be west of I-55 at dawn Saturday, but they will rapidly
spread east by noon. Showers and storms will continue through
Saturday afternoon. Forcing along the cold front increases along the
front from late morning through the afternoon as well. CAPE values
continue to look favorable for strong storms, but shear remains
marginal at best. The entire region is under a marginal risk for
severe storms so thinking a few storms may produce strong to
damaging winds. PWATs will be around 2 inches and storm should be
moving quickly east. However, given that recent storms have been
efficient rain producers and rainfall is expected all day, will have
to monitor rainfall rates and rivers for potential flooding.
Localized heavy rain is possible.
The rapidly deepening low will also result in gusty southwest winds.
Wind gusts outside of storms could reach 25-30 MPH.
Sunday will be cooler and drier with only a few isolated, light rain
showers possible north of a Rockford to Rensselaer, IN line. High
pressure then spreads over the region leading to a much needed dry
period. High temps slowly increase early next week with highs back
in the 80s by Tuesday.
The next chance of showers and storms arrives mid to late next week.
The first wave is along an upper level vorticity streamer Wednesday
afternoon and evening. A cold front moves through Thursday bringing
additional storms.
JEE
&&
.AVIATION...
For the 06Z TAFs...
Light gradient is expected to persist through 12z with a wind from
the south/southeast around 5-8kt, and some patchy fog
west/southwest of the TAF sites. Well southwest of the TAF sites
was a ragged line of showers/thunderstorms that was lifting
northeast. Current timing would bring the initial area of
precipitation into RFD around 12-13z and ORD/MDW around 14z, with
a the best timing for showers/thunderstorms between 17-20z. The
system does look to become more progressive and could bring an end
to the convection a little earlier then the 20z timing. Winds will
increase from the southwest and become gusty to 20-24kt at times
then shifting to the west and eventually northwest later this
afternoon through this evening. Cloud bases will lower later this
afternoon to around 2500-3000ft agl, then with much drier air
filtering in behind the frontal boundary clouds will thin and
result in minimal cloud cover overnight.
Beachler
&&
.MARINE...
317 PM CDT
Headlines: Guidance shows much more consistency regarding the low
Saturday into Sunday. As such, have enough confidence to issue a
gale watch for the northern third of the lake. Gusty southwest
winds will also create hazardous conditions for small craft Saturday
afternoon. Winds become west behind the front and remain hazardous
into Sunday morning.
Low pressure is over Hudson Bay this afternoon, and its cold front
extends southwest through the plains. Expecting breezy south to
southwest winds over the southern half of the lake. A surface low
forms over the lake along the cold front Saturday afternoon. As
such, winds will become east over the northern third of the lake.
The low deepens rapidly as it shifts northeast, and winds become
west and rapidly increase to around 30 KT Saturday evening/night.
Gale force gusts are expected over the northern end of the lake.
High pressure spreads over the mid Mississippi region Sunday evening
with winds weakening. Winds back to southwest Monday night as the
high shifts east. Winds will increase to 20-30 KT Tuesday as a low
pressure system passes over southern Canada and reaches Ontario. The
low passes north of the lake, but its cold front shifts over the
lake Thursday.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744...1 PM
Saturday TO 10 AM Sunday.
Small Craft Advisory...LMZ745...1 PM Saturday TO 4 PM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Aug 19, 9:34 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 934 PM CDT FRI AUG 19 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 210245- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 934 PM CDT FRI AUG 19 2016 /1034 PM EDT FRI AUG 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: SIGNIFICANT THUNDERSTORM RISK...WITH AN ASSOCIATED: LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 50 MPH. DISCUSSION: A LARGE AREA OF SHOWERS WITH EMBEDDED STORMS WILL MOVE EASTWARD INTO NORTH CENTRAL ILLINOIS OVERNIGHT WITH SOME ISOLATED THUNDERSTORMS AHEAD THAT COULD REACH NORTHEAST ILLINOIS IN THE PREDAWN HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH THERE COULD BE A FEW GUSTY STORMS ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. SUNDAY... HIGH SWIM RISK. TUESDAY THROUGH THURSDAY... LIMITED THUNDERSTORM RISK. DISCUSSION: WIDESPREAD STORMS ARE EXPECTED ON SATURDAY. HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE...AND SOME STORMS MAY BECOME STRONG TO SEVERE. BUILDING WAVES WILL LEAD TO A HIGH RIP CURRENT THREAT ALONG NORTHWEST INDIANA BEACHES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT OVER NORTH CENTRAL ILLINOIS...BUT IS NOT ANTICIPATED AT THIS TIME. GENERAL STORM MOTION OF THE DAY: MOVING TOWARD THE EAST AT 25 MPH. && LMZ740>745-210245- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 934 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE NEAR DAYBREAK. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS OVER 35 KT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED ON SATURDAY. SOME OF THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KT SATURDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL THEN BE ON LATE WEDNESDAY AND THURSDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT ON SATURDAY INTO SUNDAY AFTERNOON. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210245- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 934 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE LAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODS OF THUNDERSTORMS ARE EXPECTED SATURDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND THEN A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. GALE FORCE FORCE GUSTS ARE EXPECTED SATURDAY NIGHT OVER THE NORTHERN END OF THE LAKE. && MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:05 AM CDT | River Flood Advisory | LOT | Newton | 7 days |
Nearby
Beach Hazards Statements in Indiana, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.